1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

2 unit jump

Discussion in 'Insulin' started by NaijaChick, Feb 20, 2020.

  1. NaijaChick

    NaijaChick Type 2 · Well-Known Member

    Messages:
    177
    Likes Received:
    69
    Trophy Points:
    68
    Hi Dia-besties

    I’m wondering if anyone can offer any advise. I have noticed that when injecting my pen jumps two units before I fill resistance and can tell that I am injecting. I alway prime before injecting but wondering if I am losing out in two units.
    Any advice would’ve be excellent.

    Thanks

    NC
     
  2. satindoll

    satindoll Type 2 · Well-Known Member

    Messages:
    2,074
    Likes Received:
    10,410
    Trophy Points:
    178
    Hi @NaijaChick ......it sounds as if your pen maybe faulty, if you are using the prefilled pens it would be best to change it, if on the other hand you are using the pens that require the tubes you insert I advise you contact your surgery and get them to script you a replacement as soon as possible.......if you are using a Novo Pen pen and contact Novo Nordisc Customer Services they will send you a new pen and request you return the present one so they can check it out as there may be a faulty batch........unfortunately its a fact of life that some pens will go wrong its a mechanical device and it happens.
     
    • Like Like x 1
  3. Struma

    Struma Type 2 · Well-Known Member

    Messages:
    460
    Likes Received:
    413
    Trophy Points:
    123
    @NaijaChick Could you let us know the name of your pen +/- your actual insulin. We can then have a good cogitate. Thanks
     
  4. NaijaChick

    NaijaChick Type 2 · Well-Known Member

    Messages:
    177
    Likes Received:
    69
    Trophy Points:
    68
    Hi Dia-Besties, I use a Humalin S in a Lilly Savvio pen.
     
  5. Struma

    Struma Type 2 · Well-Known Member

    Messages:
    460
    Likes Received:
    413
    Trophy Points:
    123
    @NaijaChick This is an unfamiliar pen to me.
    I use Lantus, NovoPen 5, Tresiba pens. I have not met your problem with either. Except …
    NovoRapid - NovoPen 5. I needed to change cartridges during one injection. I forgot to prime the second one, and had walloped in 7units of air into myself! It felt most similar to what you describe, despite your adequate priming.
    I also think you need to replace your pen/cartridge - soon, it doesn't sound trustworthy at all.
    Good luck.
     
  6. satindoll

    satindoll Type 2 · Well-Known Member

    Messages:
    2,074
    Likes Received:
    10,410
    Trophy Points:
    178
    Hi @NaijaChick ,
    I believe Lilly does the same if you contact their Customer Services they will send you a new pen, till it arrives you should contact your Gp or Diabetic Clinic to replace the pen as soon as possible.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook